Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 271, NWS Shreveport, LA

September 27, 2007Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 27, 2007, 2:21 PM CDT for Rusk County, Texas. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2007, 2:21 PM CDT (19:21 UTC)
Expired
Sep 27, 2007, 2:45 PM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 2:23 PM CDTHAIL 0.758 Ne Henderson, TXIN THE COMMUNITY OF OAK HILL
Sep 27, 2:30 PM CDTTSTM WND DMG7 Ese Henderson, TX8X14 STORAGE BUILDING DESTROYED AND 18 INCH DIAMETER TREE BLOWN ONTO HOUSE IN THE COMMUNITY OF PRICE
Sep 27, 2:45 PM CDTHAIL 0.757 Ese Henderson, TXIN THE COMMUNITY OF PRICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 271921
SVRSHV
TXC401-271945-
/O.NEW.KSHV.SV.W.0271.070927T1921Z-070927T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT THU SEP 27 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HENDERSON...

* UNTIL 245 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF HENDERSON...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENDERSON AND 9 MILES NORTHWEST OF PINEHILL BY 245 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3214 9492 3237 9481 3236 9451 3221 9456
      3220 9458 3217 9457 3209 9460
TIME...MOT...LOC 1921Z 353DEG 11KT 3227 9472

$$

BUTTS
1 follow-up statement
000 
WWUS54 KSHV 271948
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT THU SEP 27 2007

TXC401-271958-
/O.EXP.KSHV.SV.W.0271.000000T0000Z-070927T1945Z/
RUSK TX-
248 PM CDT THU SEP 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR RUSK COUNTY EXPIRED AT 245 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3214 9492 3237 9481 3236 9451 3221 9456
      3220 9458 3217 9457 3209 9460
TIME...MOT...LOC 1921Z 353DEG 11KT 3227 9472

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:50 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 27, 9:50 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CDT THU SEP 27 2007

.DISCUSSION...

HAVE UPDATED THE ZONES THIS MORNING TO REMOVE THE DENSE FOG ADVISORY
FOR THE NORTHERN SECTIONS. OTHERWISE NO SIGNIFICANT CHANGES TO THE ONGOING
FORECAST FOR THE REST OF THE DAY TODAY. THE NEARLY STATIONARY
FRONTAL BOUNDARY ESTIMATED POSITION WITH LATEST ANALYSIS WAS FROM NE
TO SW AR AND INTO EXTREME NE TX AND NORTH CENTRAL TX NEAR THE RED
RIVER AND ARCHED BACK INTO SW OK ALONG A KJBR...KPBF...KTXK...KPRX...
AND KSPS LINE. THIS BOUNDARY IS EXPECTED TO DRIFT SLOWLY ACROSS THE
FOUR STATE REGION TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  67  90  62 /  30  20   0   0
MLU  89  62  88  59 /  30  20   0   0
DEQ  88  57  88  53 /  30  10   0   0
TXK  87  63  87  60 /  30  10   0   0
ELD  88  59  88  56 /  30  10   0   0
TYR  89  67  89  63 /  30  20   0   0
GGG  90  67  90  61 /  30  20   0   0
LFK  91  68  90  61 /  30  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Sep 27, 12:00 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU SEP 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU SEP 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A MOIST AIRMASS REMAINS IN PLACE ACROSS THE FOUR STATE REGION
AND A NEARLY STATIONARY COLD FRONT IS POISED TO MOVE ACROSS THE
AREA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AS TEMPERATURES
WARM AND COMBINE WITH AN APPROACHING COLD FRONT NUDGED SOUTHEAST
AS AN UPPER DISTURBANCE SWINGS THROUGH OVERHEAD. ANY THUNDERSTORMS
THAT DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE STRONG WIND GUSTS...
FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF LOCALLY HEAVY
RAINFALL. HEAVY RAINS THAT DO OCCUR WILL PRODUCE PONDING OF WATER
IN LOW LYING AND POOR DRAINAGE AREAS. THE ACTIVITY SHOULD SHIFT SOUTH
OF THE REGION OVERNIGHT TONIGHT. HIGH PRESSURE WILL BE BUILDING
INTO THE FOUR STATE REGION AFTER FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT IS NOT EXPECTED TODAY OR TONIGHT.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:46 AM CDTDense Fog AdvisorySHVBowie, Camp, Cass, Franklin, Marion, Morris and 4 more5 hr
Sep 27, 3:41 PM CDTSevere Thunderstorm WarningSHVRed River49 min
Sep 27, 4:12 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Shelby63 min
Sep 27, 5:29 PM CDTSevere Thunderstorm WarningSHVMorris, Titus46 min
Sep 27, 6:35 PM CDTSevere Thunderstorm WarningSHVUpshur55 min
Sep 27, 6:50 PM CDTSevere Thunderstorm WarningSHVGregg55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.